MAUDE Adverse Event Report: COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR

COOK INC RETRACTA DETACHABLE EMBOLIZATION COIL; KRD DEVICE, EMBOLIZATION, VASCULAR
Model Number N/A
Medical Device Problem Codes Break (1069); Material Separation (1562); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3 - occupation: ir manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that a retracta detachable embolization coil separated during a transjugular intrahepatic portosystemic shunts (tips) on a 59-year-old female patient.During the procedure, a vascular plug from another manufacturer was placed into the 6mm target vessel and flow was assessed after waiting for a minute.As there was still flow present, 7-8 retracta coils were implanted; however, flow continued.An attempt to place an additional retracta coil (rpn: mwcer-35-7-8, lot: 15248800) was made.But the coil did not detach completely and became separated.The user noted a section of separated coil still attached to the delivery wire upon removal.No additional interventions to remove the separated coil were needed, and the procedure was completed successfully with no other products required.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details have been requested but are currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b3, b5, d9, h3 this report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 02oct2023, it was reported that the junction zone was just inside of the catheter tip during deployment.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: d9: device available for evaluation.H6: medical device problem code.Investigation ¿ evaluation.It was reported that a retracta detachable embolization coil separated during a transjugular intrahepatic portosystemic shunts (tips).During the procedure, a vascular plug from another manufacturer was placed into the 6mm target vessel and flow was assessed after waiting for a minute.As there was still flow present, 7-8 retracta coils were implanted; however, flow continued.An attempt to place an additional retracta coil was made, but the coil did not detach completely and became separated.It was reported that the junction zone was just inside of the catheter tip during deployment.The user noted a section of separated coil still attached to the delivery wire upon removal.No additional interventions to remove the separated coil were needed, and the procedure was completed successfully with no other products required.The patient did not experience any adverse effects due to this occurrence.Reviews of the complaint history, device history record (dhr), quality control, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one retracta delivery wire and the torque device in a used condition.The delivery wire did not contain any piece of the coil; only the junction zone, which appeared undamaged, was attached to the end of the delivery wire.Cook was unable to confirm this failure based on the returned device.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The ifu [t_mwcer_rev6] supplied with the device states the following in consideration of the reported failure mode: "instructions for use 1.Perform an angiogram and measure the diameter of the vessel to be occluded.6.Under fluoroscopic visualization, slowly advance the delivery wire until the entire length of the coil exits the distal end of the catheter.Ensure that the junction remains positioned just inside the catheter tip.Note: advancing the delivery wire slowly allows the junction to be seen more easily and reduces the risk of damaging it.Note: if significant resistance is encountered during coil advancement, do not continue advancing.Retract the delivery wire slightly, then gently re-advance it.If there is still significant resistance, withdraw the delivery wire from the catheter and try using a new coil with a shorter length." based on the available information, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.Based on the delivery wire being returned intact, with no piece of separated coil, it is possible that the coil was delivered correctly and the junction zone was mistaken as a piece of separated coil, but this could not be definitively confirmed.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute toa death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
RETRACTA DETACHABLE EMBOLIZATION COIL
Common Device Name
KRD DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17839616
Report Number1820334-2023-01306
Device Sequence Number12702858
Product Code KRD
UDI-Device Identifier10827002341897
UDI-Public(01)10827002341897(17)280301(10)15248800
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K151676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberMWCER-35-7-8
Device Lot Number15248800
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/25/2023
Supplement Date Received by Manufacturer10/02/2023
05/24/2024
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/04/2023
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7-8 RETRACTA COILS.; AMPLATZER VASCULAR PLUG.
Patient Age59 YR
Patient SexFemale